Clinical assessment scores worksheet with answers

Free printable Clinical assessment scores worksheet: 6 problems from easy to exam level, with an answer key. Print it or save it as a PDF.

For teachers: free to print, copy and use in class. Every new worksheet has new values and its own answer key. A link to ExamProblems on your course page is appreciated.

Name: ____________________   Date: ____________

1.Easy
13663SBPDBPmmHgMAP = ?

Practice exercise (made-up values, not clinical guidance). A patient’s blood pressure is 136/63 mmHg. Find the mean arterial pressure MAP = (SBP + 2·DBP)/3, to the nearest whole mmHg.

SBP 136 mmHgDBP 63 mmHg
MAP = mmHg
2.Easy
106 kg188 cmBMI = kg/m²BMI = ?

Practice exercise (made-up values, not clinical guidance). An adult weighs 106 kg and is 188 cm tall. Find the body mass index BMI = weight (kg)/height (m)². Round to one decimal place.

106 kg188 cm
BMI = kg/m²
3.Medium
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 12/min, SpO₂ 89% on room air, blood pressure 142/86 mmHg, pulse 76/min, alert, temperature 37.6 °C. What is the NEWS2 total score?

RR 12SpO₂ 89%airSBP 142HR 76AT 37.6 °C
NEWS2 =
4.Medium
9054SBPDBPmmHgHR 92/min · SI = ?

Practice exercise (made-up values, not clinical guidance). A patient has a pulse of 92/min and a blood pressure of 90/54 mmHg. Find the shock index SI = HR/SBP. Round to two decimal places.

HR 92/minBP 90/54 mmHg
SI =
5.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 28/min, SpO₂ 98% on room air, blood pressure 150/90 mmHg, pulse 70/min, alert, temperature 37.1 °C. Which clinical risk group does the patient fall into? Click it.

RR 28SpO₂ 98%airSBP 150HR 70AT 37.1 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high
6.Hard
3210123RR≤89–1112–2021–24≥25SpO₂≤9192–9394–95≥96air / O₂O₂airSBP≤9091–100101–110111–219≥220HR≤4041–5051–9091–110111–130≥131ACVPUAC, V, P, UT °C≤35.035.1–36.036.1–38.038.1–39.0≥39.1lowlow–mediummediumhigh

Practice exercise (made-up values, not clinical guidance). Use the NEWS2 chart (SpO₂ scale 1) for these observations: respiration rate 16/min, SpO₂ 98% on room air, blood pressure 150/90 mmHg, pulse 82/min, responds only to voice, temperature 37.3 °C. Which clinical risk group does the patient fall into? Click it.

RR 16SpO₂ 98%airSBP 150HR 82VT 37.3 °C
  1. 1low
  2. 2low–medium
  3. 3medium
  4. 4high

Answer key

  1. 1. MAP = 87 mmHg
  2. 2. BMI = 30 kg/m²
  3. 3. NEWS2 = 3
  4. 4. SI = 1.02
  5. 5. low–medium
  6. 6. low–medium

Full step-by-step solutions: practise this topic on examproblems.com.